MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO SLIM

AMBU A/S ASCOPE 4 BRONCHO SLIM
Model Number 476001000
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for investigation, therefore retention sample has been retrieved to assist for investigation.When verifying on retention sample by inserting sufficient lubricated insertion cord to 35 fr double lumen tube.The reported failure could not be verified from retention sample.The lubricated insertion cord able to move smoothly within the intubation tube.The scope being stuck in the tube is most likely due to insufficient lubrication followed by the user using excessive force to remove out the scope from the tube causing the distal end to break during removal.Device received for investigation 06-sep-2022.Further investigation to confirm the reported failure will be conducted.In case conclusion is changed based on the device investigation a follow-up report will be submitted.
 
Event or Problem Description
While attempting to confirm proper positioning of a double lumen endotracheal tube with a disposable bronchoscope, it was noted bronchoscope appeared to be stuck while through ett.While attempting to confirm proper positioning of a double lumen endotracheal tube with a disposable bronchoscope, it was noted bronchoscope appeared to be stuck while through ett.The bronchoscope was inserted slightly further and then pulled back.There was a loss of resistance but on withdrawal it was noted the scope was broken with exposed wires.A new bronchoscope was inserted and the distal tip of previous broken bronchoscope was found in right middle lobe bronchus.Procedure was proceeded.At the end the surgeon went in with forceps and removed the broken tip easily.There was no sign of trauma of any sort to the airway, and the piece came out without resistance.

Brand Name
ASCOPE 4 BRONCHO SLIM
Common Device Name
ASCOPE 4 BRONCHO SLIM
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, denmark 2750
DA  2750
Manufacturer (Section G)
AMBU SDN. BHD.
69 b, lintang bayan lepas 6, p
bayan, lepas, pulau pinang 11900
MY   11900
Manufacturer Contact
kristine rasmussen
baltorpbakken 13
ballerup, denmark 2750
DA   2750
MDR Report Key15376512
Report Number9610691-2022-00012
Device Sequence Number5402825
Product Code EOQ
UDI-Device Identifier05707480135479
UDI-Public05707480135479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476001000
Device Catalogue Number476001000
Device Lot Number1000606991
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown